Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 18, 2000, 1:15 PM CST for Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2000, 1:15 PM CST (19:15 UTC)
- Expired
- Mar 18, 2000, 2:00 PM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 1:15 PM CST | Hail 1.75 | Hammond, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 181916 SVRNEW LAC063-091-105-182000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 115 PM CST SAT MAR 18 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA ST. HELENA PARISH IN SOUTHEAST LOUISIANA LIVINGSTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 200 PM CST * AT 115 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MONTPELIER TO 3 MILES WEST OF TICKFAW TO ROBERT...MOVING NORTHEAST AT 15 TO 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GREENSBURG AMITE LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. AT 110 PM CST...QUARTER SIZE HAIL WAS REPORTED IN HAMMOND. THIS IS A DANGEROUS STORM...SEEK SHELTER NOW! TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 11:25 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 18, 11:25 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1125 AM CST SAT MAR 18 2000 SURFACE TROUGH EXTENDED FROM THE LOW CENTER OVER GULF OF MEXICO WILL CONTINUE TO INCREASE CONVECTIONS ACROSS LOWER MS VALLEY LATE THIS MORNING. THIS SW-NE ORIENTED TROUGH INCREASES INSTABILITY VERY RAPIDLY OVER THE REGION THIS TIME. SURFACE DEW POINTS ARE AROUND 70 DEGREES AT 11 AM. UPPER AIR ANALYSIS INDICATED STRONG VERTICAL VELOCITY JUST AHEAD OF THE SHORTWAVE TROUGH OVER E TEXAS. ALREADY ISSUED SEVERAL SEVERE THUNDERSTORM WARNINGS AND SPECIAL MARINE WARNING. THESE CONVECTIONS WILL SPREAD EARLY THIS AFTERNOON TO ALMOST ALL OF OUR CWA. WIND PROFILER OVER THE CENTRAL LOUISIANA SHOWS VEERING AT THE LOW LEVEL SUPPORTING SOME MID LEVEL ROTATION. LOCAL SHERIFF OFFICERS REPORTED HAIL AND GUSTY WINDS WITH DEVELOPING SUPERCELL OVER HOUMA AREA BETWEEN 10 AND 1030 AM. ALREADY UPDATED ZONE FORECAST TO INCREASE BPOPS AND INCLUDE SEVERE WORDINGS. WILL CONTINUE TO MONITOR AND WAIT SPC WATCH. .NEW...NONE. LA...NONE. MS...NONE. XX
In the hours before
Special weather statement, Mar 18, 10:15 AM CST, 3 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-191000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CST SAT MAR 18 2000 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS MAY SEVERE WITH BRIEF HEAVY RAINFALL...GUSTY WIND 40 TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING. FOR MORE INFORMAT:ION, VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Local storm report, Mar 18, 10:51 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 AM CST SAT MAR 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM HOUMA LA 1.75 INCH HAIL
03/18/00 TERREBONNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Mar 18, 12:00 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1200 PM CST SAT MAR 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM HOUMA LA WIND DAMAGE
03/18/00 TERREBONNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
ON THE WEST SIDE OF
HOUMA SMALL TREES AND
POWER LINES WERE BLOWN
DOWN.
1140 AM LOCKPORT LA 1 INCH HAIL
03/18/00 e LAFOURCHE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
HAIL UP TO THE SIZE OF
QUARTERS.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:05 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 40 min |
| Mar 18, 10:11 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 49 min |
| Mar 18, 10:44 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 46 min |
| Mar 18, 11:28 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 62 min |
| Mar 18, 12:08 PM CST | Severe Thunderstorm Warning | LIX | Ascension | 37 min |
| Mar 18, 12:27 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 48 min |
| Mar 18, 12:47 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 28 min |
| Mar 18, 1:20 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 40 min |
| Mar 18, 2:05 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.